PDA

View Full Version : I have dark spots on my face that have just started showing up within the last 6 mont


MarLee78
06-24-2009, 10:14 AM
I have dark spots on my face that have just started showing up within the last 6 months

mel1977
06-24-2009, 10:12 PM
sun damage???? For me, just showed up one day..... :(

Nelly001
07-13-2009, 11:29 PM
I have dark spots on my face that have just started showing up within the last 6 months

I have those too.
I went to my dermotologist any she gave me a gel to bleach them, but mine were genetic. she also gave me spf100 sunscreen lotion. That'll prevent more to com out.:)

Choice
07-14-2009, 11:04 AM
Are you taking hormones? Any new medications?

EllieFrog
07-15-2009, 02:16 AM
Birth control pills? Hormonal medications of other kind? That will cause such problems... otherwise you shouldn't just see random spots appearing quickly. Definitely see a derm. Also, SPF 5000 (exaggeration) is not going to protect you from the sun unless it's a broad-spectrum sunscreen (protects from BOTH UVA AND UVB RAYS). UVA is what causes most of the underlying damage such as freckles, agespots, and skin cancer later on and the sad thing is that many sunscreens do not offer UVA protection.

So make sure that it has the proper active ingredients. [SPF only measures the amount of time you are allowed to spend in the sun before you need to reapply your sunscreen; for whatever reasons nobody seems to know that. So basically, SPF 50 is not better or "stronger" than SPF 30... it just means that you can stay out in the sun a while longer without getting burned.]

Anyway... see a derm if it's sudden, and you may be able to treat the problems with hydroquinone, AHA/BHA, or vitamin A creams.

Accutane2X
07-17-2009, 07:05 AM
I have a friend at work that was on Birth Control Pills. Every summer she got dark spots on her face from being in the sun. Her doctor said they were definitely from the pills and they would go away in the winter when she was not in the sun so much. She no longer takes the pill since her DH got a vascetomy and she doesn't get the marks anymore.

chris031181
07-28-2009, 07:28 AM
I also have dark spots on my face and more have started showing up since about 4 or 5 months ago. It started with a dark ring around my upper lip at the beginning of last year when I started going back to the tanning bed. I didn't think anything of it because I always got weird spots on my face when I tanned, then it would go away. As the months passed, it started getting darker. Now, I have 2 on my left cheek. I was using a skin bleaching cream and it seemed to help alittle. I finally broke down and went to a dermo last week and he asked me if I was on the pill or could possibly be pregnant. He said it could be called the "Mask of Pregnancy". I am not pregnant and also am not on the pill. He diagnosed me with Melasma and gave me a prescribed skin lightening cream. I have been taking it now for a week and a day and I have already noticed a change. It is probably too soon and probably all in my head but I feel better about it since I went to the doctor. He didn't make a big deal out of it. He said it is usually just skin pigmentation from the sun. Anytime I am laying out in the sun, I throw sun block on and lay with a towel over my face. It isn't worth the dark spots and not wanting to leave the house! Your not alone! Trust me! There is a product at Walmart called Porcelena that I use and I love it!

MarLee78
07-28-2009, 07:59 AM
Thank You so much for the product name. I dont have insurance so I cant afford to go to the dermo but Ive self-diagnosed (I know, Im bad & shouldnt but its obvious what i have). I am on the pill and my Gyn said that is what it is. So ill be making a trip to Wally World very soon.

Toonces1
07-28-2009, 06:51 PM
MarLee - I got these too when I started taking the pill. I went out to get some sun on my face one early summer day and when I went in and looked in the mirror I was horrified they were so dark. I was never a sunscreen user, but I am a convert now for sure. You never know where they are going to appear, and they can show up in the most unattractive places. I still get them once in a while if I forget my sunscreen in the morning, so I am going to try that cream, too.